CSN Login
Members Online: 16

Doxil Side Effects

JulieL's picture
JulieL
Posts: 141
Joined: Jan 2012

Hi all, I am now into my second treatment of Doxil and at about the two week point of this 4 week cycle I have been hit with burning hands and feet, blotchy but non-itchy rash on lower legs and fore arms, prickly itchy heat type rash on my chest, back and thighs and unpleasant reflux (which I have under control with medication). I am wondering if the rashes etc are likely to now stay with me while on this chemo or can I look forward to them lessening towards the end of the 4 week cycle (only to reappear next cycle)? I have my next CA125 late next week to see if it is doing damage to the cancer as well!

Thanks for any advice.

MJensen
Posts: 93
Joined: Oct 2012

Hi Julie,
I am sorry you are experiencing these side effects. I had them too when I was on Doxil. They did go away after I stopped the Doxil. My DR had me use Lotrimin topical cream for my rash and he also prescribed a talcom powder for me so the cream wouldn't get on my clothes during the day. They both helped. One of the ladies I met at the CC likewise experienced the same side effects. Her Dr had to lower her dose. Hope this helps!!!
Good luck! Sending good thoughts and positive energy.....hope you get good results! Michele

JulieL's picture
JulieL
Posts: 141
Joined: Jan 2012

Thank you Michele for your response and the name of the cream you used. I am seeing my general practitioner today and will ask about that - hope it is available in Australia or something similar. Did the Doxil help you? I see my oncologist tomorrow week and having bloods done. I will then get my CA125 result to see what has happened there and can discuss maybe lowering the dose. My hands are a bit of a mess with a nasty split between thumb and forefinger on my right hand which is a bit restrictive. I will get it dressed today and I am wearing cotton gloves for some protection.
Thank you again for your advice and good wishes.
Julie

MJensen
Posts: 93
Joined: Oct 2012

Hi Julie,
I am sure your Dr will have something to help you with your side effects. They are pretty common. You need to stay out of hot water if you can and take cool showers etc. I also used Gold Bond hand cream to keep my hands and feet from cracking. My CA125 was going down when I was on Doxil but started to climb after about 6 treatments so we stopped the Doxil and I am now on Topotecan. I haven't been able get my Topotecan every week like I am supposed to since it keeps knocking down my platelets. Not sure if it is working for me. I do know that one of the other ladies in the CC was on Doxil the same time I was and she is doing really well on it since they lowered her dose. Please let us know how you are doing. I hope it works for you and you can get your side effects to a manageable level. Sending you all the best!!!! Michele

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network